Alert archive / Massachusetts / Special Weather Statements in 2017

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2017Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2017, 3:44 PM EDT for Middlesex County, Massachusetts. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 3:44 PM EDT (19:44 UTC)
Expired
Aug 2, 2017, 4:30 PM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA

County Middlesex County, MA

The radar

The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS81 KBOX 021944
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
344 PM EDT WED AUG 2 2017
 
MAZ004-026-022030-
Northwest Middlesex County MA-Northern Worcester MA-
344 PM EDT WED AUG 2 2017

...Strong Thunderstorm in north central Worcester and northwestern
Middlesex Counties...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shirley, or near Leominster, moving east at 10 mph.

Dime size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Leominster, Fitchburg, Pepperell, Groton, Lunenburg, Townsend,
Lancaster, Hollis, Ayer, Shirley, Ashburnham, Ashby and Brookline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4270 7155 4268 7156 4267 7154 4265 7154
      4264 7150 4263 7149 4251 7171 4251 7178
      4259 7177 4260 7185 4264 7187 4271 7165
      4271 7161
TIME...MOT...LOC 1944Z 249DEG 8KT 4258 7168 

$$

Frank

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:17 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 2, 3:17 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
317 PM EDT Wed Aug 2 2017

.SYNOPSIS...

Scattered afternoon showers and thunderstorms are expected today
containing threats of heavy rain, gusty winds, and hail up to an
inch. Flash flooding is possible with heavy rain and slow moving
storms. A FLASH FLOOD WATCH is in effect. Scattered shower and
thunderstorm activity continues through the week ahead of a cold
front which will cross the region Saturday, likely accompanied
by another round of scattered showers and thunderstorms, with a
few strong storms possible. Behind the front, splendid weather
Sunday with low humidity and temps 75-80. Unsettled weather may
return early next week in the form of more scattered showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

330 pm update...

*/ Highlights...

 - FLASH FLOOD WATCH in effect for areas N/W of Providence RI to
   Plymouth MA, roughly Route 44.

 - Slow moving thunderstorms presently ongoing, embedded heavy
   rain threats with rainfall rates of around 2-3 inches an hour

 - Main threat of heavy rain and localized flooding with
   expected slow storm movement.

 - Additional threats of gusty winds and hail up to an inch with
   any of the stronger storms.

*/ Discussion...

Storms impacting S New England. Numerous observations of rainfall
rates of around 2-3 inches an hour contributing to flash flooding
as storm movement has been nearly stationary, in some instances
back-building given the marginal shear environment supporting
multi-cellular storms with cold pool outflows. With higher lofted
cores, more likely impacts of large hail up to an inch and wind
gusts to 50 mph. These threats are likely to continue into the
evening hours by which point they are expected to dissipate with
the lack of daytime heating.

To reiterate...

Main threat will be heavy rain and localized flooding given the
very moist environment and slow movement of storms, as well as
the convective nature of the environment to be pulse- to multi-
cellular convection. Rainfall rates around 2-3 inches per hour
over one particular area, which has already been observed in
spots, contributing to flash flooding.

Secondary threats of hail up to an inch and damaging wind threats
with any cores that are able to be lofted high that immediately
come down.

Given wind and shear profiles, storm-associated cold pools are not
maintaining with some of the storms. Getting a lot of boundary
collisions across S New England, the confluence of which is
contributing to storm maintenance or initiation. This in addition
to daytime mixing. As has been stated earlier, as the energy within
the boundary layer becomes exhausted and the sun goes down, should
see convective activity dissipate.

Tonight...

Convection dissipating into evening, low clouds fill in overnight.
Anticipating with partial clearing after the storms and continued
light wind profile with abundant low-level moisture, that as a
result of nocturnal cooling, low clouds and fog should develop.
Higher confidence for those areas with higher dewpoints across
the interior, specifically the lower CT-River Valley and SE New
England. This as low drop down into the mid to upper 60s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

Thursday...

Scattered showers and thunderstorms mainly over N/W MA and CT.
Low clouds and fog dissipating during the morning hours with the
early-August sun. Anticipating the burn-off towards the SE coast,
low clouds lingering the longest in and around the Newport RI to
New Bedford MA region. Heights rising within the mid-upper levels
out ahead of a stronger vortmax in associated with deeper mid-
level troughing across the Great Lakes Region. A bit more of a
cap across the region, limiting shower and thunderstorm activity,
however given the moist, unstable environment still in place,
some activity is expected, the area of greatest threat to the
N/W away from the more onshore, stable marine air, mainly atop
the high terrain with anabatic, convergent flow up the slopes.
Heavy rain the main threat given the weak shear and mean wind
profile. Storms likely once again to be the pulse-type and slow
moving given the weak steering flow.

Thursday night...

Convection dissipating again, expect the return of low clouds and
fog. Clearing into the evening, anticipating that all the low clouds
along the S-shore dissipated or become scattered, given the low
level moist profile and nocturnal cooling, low clouds and fog develop
once again. Higher dewpoint air over much of the region, feel there
is a risk of low clouds and fog over a majority of S New England.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

Highlights...

* Typical summer warmth and humidity Thursday night thru Saturday
* Scattered afternoon-evening showers/t-storms thru Friday
* Cold front Sat yields another round of T-storms, a few strong
* Summer heat and humidity break Sat night into Sunday

Temperatures...

Southwest flow aloft across the northeast thru Sat yields 850 mb
temps around +15c to +16c over southern New England. This will
support daytime temps well into the 80s. Convective cloud debris at
times along with high dew pts of 65-70 will probably preclude any 90
deg temps from being realized. Nonetheless, still a summer-time
airmass. Significant change in airmass Sat night into Sunday behind
departing cold front. Dew pts will plummet into the 40s and 50s late
Sat night into Sunday providing very comfortable humidity levels,
especially for early August. This dry airmass will also yield for
comfortable nighttime temps in the 50s! Ensembles have 850 temps
lowering to about +10c at 850 Sunday morning. This will support
highs 75-80 Sunday, slightly below average. However this will set
the stage for splendid weather Sunday with mostly sunny conditions,
highs 75-80 and dew pts in the 40s and 50s! Not your typical August
weather for southern New England. Northern stream jet remains over
or south of the region early next week, suppressing summer heat and
humidity south of New England. This combined with cloud cover at
times will likely yield highs only in the 70s, slightly below
average.

Precipitation...

Cyclonic flow aloft thru Friday along with dew pts in the 60s to
near 70 will be sufficient for diurnally driven scattered afternoon-
evening storms each day. By no means a washout with many hours of
dry weather expected. Winds aloft are weak but instability may be
greater enough to support a few strong storms. However main concern
will be slow moving storms yielding a risk for localized heavy
rainfall. Showers and T-storms will be most numerous inland with
southeast MA possibly remaining rain-free much of the time. Another
round of showers likely Sat as a cold front sweeps across the area.
Strong jet dynamics and modest instability will have to be watched
for severe weather potential. Dry weather returns Sat night behind
departing cold front with post frontal airmass entrenched across the
region Sunday. Great Lakes trough appears to reload with new jet
energy ejected eastward into southern New England sometime late next
Mon into Tue. So another round of convection is possible.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...

Rest of today...
SCT SHRA/TSRA ongoing N/W of PVD-GHG, will continue into evening.
A FLASH FLOOD WATCH is in effect. +RA definite along with MVFR-
IFR impacts. Also expecting gusty winds radiating outwards from
storm centers. Continue TEMPO wording VRB15G25KT. Stronger storms
will also contain a risk of hail. Otherwise, breezy S winds with
possible gusts near 20 kts for SE coastal terminals.

Wednesday night...Moderate confidence.
SHRA/TSRA dissipate after sunset. VFR mostly however expect IFR-
LIFR CIGs and VSBYs to develop once again. Higher confidence for
the lower CT-River Valley and interior SE New England terminals.
Light S winds overall.

Thursday...Moderate confidence.
IFR-LIFR CIGs and VSBYs erode towards the S-coast, lingering
possibly into the midday hours for places like UUU-EWB. SCT
SHRA/TSRA develop over the N/W interior, mainly across the high
terrain. TEMPO MVFR-IFR with any wet-weather. Otherwise VFR with
breezy S winds, gusts up to 20 kts.

Thursday night...Moderate confidence.
SCT SHRA/TSRA dissipate into evening. VFR initially again but
expect IFR-LIFR CIGs and VSBYs to develop, more widespread over
S New England terminals into Friday morning. Light S winds.

KBOS Terminal...TSRA impacting the terminal, winds are VRB at this
time. Should see as activity dissipates into evening that winds
return more S. For now, present activity will result in MVFR-IFR
impacts and the continuation of airport weather warnings.

KBDL Terminal...TSRA impacting the terminal, winds are VRB at this
time. Should see as activity dissipates into evening that winds
return more S. For now, present activity will result in MVFR-IFR
impacts and the continuation of airport weather warnings.

Outlook /Friday through Monday/...High confidence

Mainly VFR other than a few hours of late night/early morning patchy
fog possible at times in the typically prone locations. Scattered
afternoon-early evening SHRA/TSRA may result in localized lower
conditions mainly inland from the south coast. Improving
conditions Saturday night into Sunday with VFR and dry weather.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...High confidence.

Small boats along the S waters should tread cautiously for the
next few days as likely with daytime mixing and subsequent sea-
breezes, winds especially within bays and sounds will likely
gust 15 to 20 knots with sustained winds around 10 to 15 kts.
Seas remaining below 4 feet but expect 2 foot seas within the
inner harbors and bays.

Into this evening...

Adverse weather is expected off the coast N of Quincy. Mariners
should be aware of anticipated scattered shower and thunderstorm
activity developing W and slowly moving N/E along the near-shore.
Gusty winds can be expected along with heavy rain and frequent
lightning. Small boats at the greatest risk of impact.

Tonight...

Storms dissipated. Some low clouds and fog conditions are
possible along the near-shore waters. Otherwise light S winds.

Thursday into Thursday night...

Breezy S winds up to 20 kts during the day. The return of low
clouds and fog along the near-shore possible overnight.

Outlook /Friday through Monday/...High confidence.

Weak pressure gradient will keep winds and seas below small craft
advisory thresholds. Southerly flow and good mixing over the land
should generate a few hours of afternoon wind gusts around 20 knots
across our near shore waters. This will result in a period of some
choppy seas for the typically vulnerable Harbors and Bays. Isolated
afternoon-early evening thunderstorms possible Thu/Fri mainly across
our near shore northern waters. Perhaps a greater risk for more
organized showers and thunderstorms Saturday. Also patchy dense fog
is possible each night/early morning thru Sat. Improving weather Sat
night into Sunday behind a departing cold front. Dry weather and
good vsby this period.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...Flash Flood Watch until 8 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 8 PM EDT this evening for MAZ002>016-
     026.
RI...Flash Flood Watch until 8 PM EDT this evening for RIZ001.
MARINE...None.

&&

SYNOPSIS...Sipprell/EVT
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...EVT
AVIATION...Sipprell/EVT
MARINE...Sipprell/EVT
Hazardous weather outlook, Aug 2, 12:11 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
1211 PM EDT Wed Aug 2 2017

CTZ002>004-MAZ002>016-026-RIZ001-031615-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-
1211 PM EDT Wed Aug 2 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered thunderstorms are expected this afternoon into the
evening, primarily along and northwest of a Boston to Providence
line. Any thunderstorm that develops will be slow moving and capable
of resulting in a very localized heavy rain/street-highway flooding.
While the overall severe weather threat is low, an isolated strong
thunderstorm or two with localized gusty winds and small hail is
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon.

MAZ017>019-RIZ002>004-031615-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for southeastern Massachusetts
and northern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected this afternoon into the
evening, primarily along and northwest of a Boston to Providence
line. Any thunderstorm that develops will be slow moving and capable
of resulting in a very localized heavy rain/street-highway flooding.
While the overall severe weather threat is low, an isolated strong
thunderstorm or two with localized gusty winds and small hail is
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later this afternoon.

ANZ230-250-251-031615-
Boston Harbor-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...This Afternoon and Tonight.

There is a low risk for a strong thunderstorm or two with gusty
winds, small hail and very heavy rainfall along the waters adjacent
to the northeast MA coast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020>024-RIZ005>008-031615-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>237-254>256-031615-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
1211 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Aug 2, 3:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     ACTON                   42.48N  71.47W
08/02/2017                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON MOVING CAR ON NEWTOWN ROAD

&&

AED
Local storm report, Aug 2, 3:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLASH FLOOD      EAST BOSTON             42.37N  71.03W
08/02/2017                   SUFFOLK            MA   AMATEUR RADIO

            LOGAN AIRPORT TUNNEL FLOODED WITH CAR STUCK IN FLOOD
            WATERS. ALSO ROAD ON WEST SIDFE OF AIRPORT HAS 3 FEET OF
            WATER

&&

AED
Local storm report, Aug 2, 3:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     BOLTON                  42.43N  71.60W
08/02/2017                   WORCESTER          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LONG HILL ROAD

&&

AED
Local storm report, Aug 2, 3:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             STONEHAM                42.47N  71.10W
08/02/2017  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            MIXED PEA TO DIME SIZED HAIL

&&

AED
Local storm report, Aug 2, 3:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
08/02/2017                   HAMPDEN            MA   TRAINED SPOTTER

            TREE DOWN AT 454 COLLEGE HIGHWAY

&&

AED
Special weather statement, Aug 2, 3:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
344 PM EDT WED AUG 2 2017

MAZ004-026-022030-
Northwest Middlesex County MA-Northern Worcester MA-
344 PM EDT WED AUG 2 2017

...Strong Thunderstorm in north central Worcester and northwestern
Middlesex Counties...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shirley, or near Leominster, moving east at 10 mph.

Dime size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Leominster, Fitchburg, Pepperell, Groton, Lunenburg, Townsend,
Lancaster, Hollis, Ayer, Shirley, Ashburnham, Ashby and Brookline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4270 7155 4268 7156 4267 7154 4265 7154
      4264 7150 4263 7149 4251 7171 4251 7178
      4259 7177 4260 7185 4264 7187 4271 7165
      4271 7161
TIME...MOT...LOC 1944Z 249DEG 8KT 4258 7168

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:55 AM EDTFlash Flood WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more8 hr
Aug 2, 1:00 PM EDTSpecial Weather StatementBOXWorcester30 min
Aug 2, 2:00 PM EDTSpecial Weather StatementBOXNorfolk45 min
Aug 2, 2:05 PM EDTFlash Flood WarningBOXNorfolk3 hr
Aug 2, 2:12 PM EDTSpecial Weather StatementBOXHampshire33 min
Aug 2, 2:13 PM EDTFlash Flood WarningBOXFranklin, Hampshire3 hr
Aug 2, 2:16 PM EDTSpecial Weather StatementBOXSuffolk29 min
Aug 2, 2:21 PM EDTSpecial Marine WarningBOX39 min
Aug 2, 2:22 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire38 min
Aug 2, 2:24 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningBOXSuffolk34 min
Aug 2, 2:29 PM EDTFlash Flood WarningBOXSuffolk3 hr
Aug 2, 2:34 PM EDTSpecial Weather StatementBOXEssex, Middlesex41 min
Aug 2, 2:37 PM EDTSpecial Weather StatementBOXPlymouth38 min
Aug 2, 2:42 PM EDTFlash Flood WarningBOXMiddlesex3 hr
Aug 2, 2:46 PM EDTSpecial Marine WarningBOX59 min
Aug 2, 2:50 PM EDTSpecial Marine WarningBOX40 min
Aug 2, 2:52 PM EDTSevere Thunderstorm WarningBOXMiddlesex38 min
Aug 2, 2:57 PM EDTSpecial Weather StatementBOXEssex48 min
Aug 2, 3:01 PM EDTSpecial Weather StatementBOXWorcester44 min
Aug 2, 3:02 PM EDTSpecial Weather StatementBOXHampden43 min
Aug 2, 3:10 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire50 min
Aug 2, 3:13 PM EDTSpecial Weather StatementBOXEssex47 min
Aug 2, 3:29 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester32 min
Aug 2, 3:33 PM EDTSevere Thunderstorm WarningBOXMiddlesex29 min
Aug 2, 3:50 PM EDTSpecial Marine WarningBOX55 min
Aug 2, 3:54 PM EDTSpecial Weather StatementBOXSuffolk51 min
Aug 2, 4:00 PM EDTSevere Thunderstorm WarningBOXWorcester45 min
Aug 2, 4:08 PM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Aug 2, 4:11 PM EDTSpecial Weather StatementBOXSuffolk49 min
Aug 2, 4:42 PM EDTSpecial Marine WarningBOX63 min
Aug 2, 4:43 PM EDTSpecial Weather StatementBOXSuffolk32 min
Aug 2, 4:48 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Aug 2, 4:56 PM EDTAreal Flood WarningBOXPlymouth2 hr
Aug 2, 5:04 PM EDTSpecial Weather StatementBOXSuffolk41 min
Aug 2, 5:09 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester38 min
Aug 2, 5:17 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Worcester118 min
Aug 2, 5:26 PM EDTFlash Flood WarningBOXSuffolk2 hr
Aug 2, 5:43 PM EDTSpecial Marine WarningBOX62 min
Aug 2, 6:15 PM EDTSpecial Weather StatementBOXNorfolk45 min
Aug 2, 6:36 PM EDTSpecial Weather StatementBOXNorfolk39 min
Aug 2, 6:44 PM EDTFlash Flood WarningBOXNorfolk, Suffolk2 hr
Aug 2, 1:28 PM EDTSpecial Weather StatementBOXProvidence32 min
Aug 2, 4:50 PM EDTSpecial Weather StatementBOXProvidence40 min
Aug 2, 4:59 PM EDTSpecial Weather StatementBOXProvidence46 min
Aug 2, 6:51 PM EDTSpecial Weather StatementBOXProvidence39 min
Aug 2, 7:06 PM EDTSpecial Weather StatementBOXProvidence24 min
Aug 2, 1:07 PM EDTSpecial Weather StatementBOX23 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region49 min
Aug 2, 1:45 PM EDTSpecial Weather StatementBOX45 min
Aug 2, 2:45 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region45 min
Aug 2, 2:54 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region51 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region49 min
Aug 2, 4:44 PM EDTFlash Flood WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Aug 2, 4:56 PM EDTSpecial Weather StatementBOX49 min

Nearby

Special Weather Statements in Massachusetts, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.